MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. FEMORAL COMPONENT OPTION SIZE D RIGHT; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. FEMORAL COMPONENT OPTION SIZE D RIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Loss of or Failure to Bond (1068); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577); Radiolucent Lines (4848); Joint effusion (4849); Aseptic loosening (4883)
Date of Event 05/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient was revised approximately three years eight and a half months post implantation due to femoral and tibial implant loosening.Right knee aspiration was performed, and the reported results indicated no infection.No medical records or outcomes have been provided.There is no additional information available.
 
Additional Manufacturer Narrative
(b)(4).D10-medical product stemmed nonaugmentable tibial component option cr/ps/lps size 3 item# 00598603701 lot# 64055718.Unknown nexgen articular surface.G2- united kingdom.H3- customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: g3; h2; h3; h6; h10 h6: proposed component code: mechanical (g04) - femur - no product was returned or pictures provided; visual and dimensional evaluations could not be performed.- review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.- medical records were provided and reviewed by a health care professional and identified the following: results of ct noted to be tibial and femoral loosening and infection should be considered; patient reported worsening right knee pain, swelling - a definitive root cause cannot be determined.- complaint is confirmed with the provided medical records.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.D10- medical product: articular surface size cd 9 mm height.Item# 00596403009.Lot# 61745503.Palacos cement x2.Item# 66017569.Lot# 89794693.
 
Event or Problem Description
It was reported that a patient was revised approximately three years eight and a half months post implantation due to femoral and tibial implant loosening.During the revision the tibial component was noted to be loose with no cement attached to baseplate and osteolytic tissue was removed.The femoral component was well fixed.Revision was completed without complications.Right knee aspiration was performed, and the reported results indicated no infection.
 
Event or Problem Description
No further information is available at the time of this report.
 
Additional Manufacturer Narrative
This report is being submitted to provide additional information.Updated: b4, b5, d2, g1, g3, g6, h1, h2, h3, and h11.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: follow-up: pain and swelling, still limping.Rom flexion 90.Xray shows no evidence of periprosthetic fracture or loosening.Continue to extension exercises.Subsequently, the tibial component is loose and removed with no debridement of cement and no cement attached to baseplate, very thin anteromedially.Large synovectomy to remove osteolytic tissue.Femoral component well fixed, explanted with minimal bone loss a definitive root cause cannot be determined.This complaint is confirmed with the medical records provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FEMORAL COMPONENT OPTION SIZE D RIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19793767
Report Number3007963827-2024-00283
Device Sequence Number17962874
Product Code JWH
UDI-Device Identifier00889024001107
UDI-Public(01)00889024001107(17)280630(10)64081856
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00596401452
Device Lot Number64081856
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by Manufacturer10/29/2024
03/14/2025
08/20/2025
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date10/31/2024
04/03/2025
08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.; SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight88 KG